Far Eastern Mathematical Journal

To content of the issue


Selected problems of geometrical theory of functions and potential theory


V. N. Dubinin, D. B. Karp, V. A. Shlyk

2008, issue 1, Ñ. 46–95


Abstract
This paper represents a short survey of the key results in geometric function theory and related problems in special functions and potential theory obtained in the laboratory of mathematical analysis of the Institute of Applied Mathematics of the Far Eastern Branch of the Russian Academy of Sciences during the last seventeen years.

Keywords:
moduli of curve families, reduced moduli, capacities of condensers, symmetrization, polarization, dissymmetrization, analytic functions, distortion theorems, extremal partitions, Robin function, logarithmic capacity, polynomials, rational functions, generalized hypergeometric function, Appell function

Download the article (PDF-file)

References

[1] E. G. Axmedzyanova, “Simmetrizaciya otnositel'no gipersfery”, Dal'nevost. mat. sb., 1995, ¹ 1, 40–50.
[2] A. K. Baxtin, “E'kstremal'nye zadachi so svobodnymi polyusami na okruzhnosti”, Dopov. NAN Ukraini, 5 (2005), 7–10.
[3] A. K. Baxtin, A. L. Targonskij, “E'kstremal'nye zadachi o nenalegayushhix oblastyax so svobodnymi polyusami na luchax”, Dopov. NAN Ukraini, 7 (2004), 7–13.
[4] Yu. M. Berezanskij, Yu. G. Kondrat'ev, Spektral'nye metody v beskonechnomernom analize, Naukova Dumka, Kiev, 1988.
[5] G. M. Goluzin, “Nekotorye teoremy pokrytiya v teorii analiticheskix funkcij”, Matem. sb., 22:3 (1948), 353–372.
[6] G. M. Goluzin, Geometricheskaya teoriya funkcij kompleksnogo peremenogo, Nauka, M., 1966.
[7] A. S. Gulyaev, V. A. Shlyk, “O kanonicheskix otobrazheniyax na krugovye oblasti s radial'nymi razrezami”, Zap. nauchn. semin. POMI, 337, 2006, 35–50.
[8] I. N. Demshin, Yu. V. Dymchenko, V. A. Shlyk, “Kriterii nul'-mnozhestv dlya vesovyx sobolevskix prostranstv”, Zap. nauchn. semin. POMI, 276, 2001, 52–82.
[9] I. N. Demshin, V. A. Shlyk, “Kriterii ustranimyx mnozhestv dlya vesovyx prostranstv garmonicheskix funkcij”, Zap. nauchn. semin. POMI, 286, 2002, 62–73.
[10] Dzh. Dzhenkins, Odnolistnye funkcii i konformnye otobrazheniya, IL, M., 1962.
[11] K. Dochev, “O nekotoryx e'kstremal'nyx svojstvax mnogochlenov”, Dokl. AN SSSR, 153:3 (1963), 519–521.
[12] V. N. Dubinin, “Preobrazovaniya kondensatorov v $n$-mernom prostranstve”, Zap. nauchn. semin. POMI, 196, 1991, 41–60.
[13] V. N. Dubinin, “Simmetrizaciya v geometricheskoj teorii funkcij kompleksnogo peremennogo”, Uspexi matem. nauk, 49:1 (1994), 3–76.
[14] V. N. Dubinin, “Princip mazhoracii dlya $p$-listnyx funkcij”, Matem. zametki, 65:4 (1999), 533–541.
[15] V. N. Dubinin, “Konformnye otobrazheniya i neravenstva dlya algebraicheskix polinomov”, Algebra i analiz, 13:5 (2001), 16–43.
[16] V. N. Dubinin, “O primenenii konformnyx otobrazhenij v neravenstvax dlya racional'nyx funkcij”, Izv. RAN. Ser. matem., 66:2 (2002), 67–80.
[17] V. N. Dubinin, “K neravenstvu Shvarca na granice dlya regulyarnyx v kruge funkcij”, Zap. nauchnyx seminarov POMI, 286, 2002, 74–84.
[18] V. N. Dubinin, “Obobshhennye kondensatory i asimptotika ix emkostej pri vyrozhdenii nekotoryx plastin”, Zap. nauchnyx seminarov POMI, 302, 2003, 38–51.
[19] V. N. Dubinin, Emkosti kondensatorov v geometricheskoj teorii funkcij, Iz-vo Dal'nevost. un-ta, Vladivostok, 2003.
[20] V. N. Dubinin, “Lemma Shvarca i ocenki koe'fficientov dlya regulyarnyx funkcij so svobodnoj oblast'yu opredeleniya”, Matem. sbornik, 196:11 (2005), 53–74.
[21] V. N. Dubinin, “Neravenstva dlya kriticheskix znachenij polinomov”, Matem. sbornik, 197:8 (2006), 63–72.
[22] V. N. Dubinin, “Lemniskata i neravenstva dlya logarifmicheskoj emkosti kontinuuma”, Matem. zametki, 80:1 (2006), 33–37.
[23] V. N. Dubinin, “Emkosti kondensatorov, obobshheniya lemm Gretsha i simmetrizaciya”, Zap. nauchn. semin. POMI, 337, 2006, 73–100.
[24] V. N. Dubinin, “O primenenii lemmy Shvarca k neravenstvam dlya celyx funkcij s ogranicheniyami na nuli”, Zap. nauchn. semin. POMI, 337, 2006, 101–112.
[25] V. N. Dubinin, E. G. Axmedzyanova, “Radial'nye preobrazovaniya mnozhestv i neravenstva dlya transfinitnogo diametra”, Izv. vuzov. Matematika, 1999, ¹ 4, 3–8.
[26] V. N. Dubinin, S. I. Kalmykov, “Princip mazhoracii dlya meromorfnyx funkcij”, Matem. sbornik, 198:12 (2007), 37–46.
[27] V. N. Dubinin, V. Yu. Kim, “O pokrytii radial'nyx otrezkov pri $p$-listnyx otobrazheniyax kruga i kol'ca”, Dal'nevost. matem. zhurnal, 7:1-2 (2007), 40–47.
[28] V. N. Dubinin, L. V. Kovalev, “Privedennyj modul' kompleksnoj sfery”, Zap. nauchnyx seminarov POMI, 254, 1998, 76–94.
[29] V. N. Dubinin, E. V. Kostyuchenko, “E'kstremal'nye zadachi teorii funkcij, svyazannye s $n$-kratnoj simmetriej”, Zap. nauchnyx seminarov POMI, 276, 2001, 83–111.
[30] V. N. Dubinin, E. G. Prilepkina, “Ob e'kstremal'nom razbienii prostranstvennyx oblastej”, Zap. nauchnyx seminarov POMI, 254, 1998, 95–107.
[31] V. N. Dubinin, E. G. Prilepkina, “K teoremam edinstvennosti dlya preobrazovanij mnozhestv i kondensatorov na ploskosti”, Dal'nevost. matem. zhurnal, 3:2 (2002), 135–147.
[32] V. N. Dubinin, E. G. Prilepkina, “O soxranenii obobshhennogo privedennogo modulya pri geometricheskix preobrazovaniyax ploskix oblastej”, Dal'nevost. matem. zhurnal, 6:1-2 (2005), 39–56.
[33] V. N. Dubinin, E. G. Prilepkina, “O variacionnyx principax konformnyx otobrazhenij”, Algebra i analiz, 18:3 (2006), 39–62.
[34] Yu. V. Dymchenko, “Ravenstvo emkosti i modulya kondensatora na poverxnosti”, Zap. nauchnyx seminarov POMI, 276, 2001, 112–133.
[35] L. V. Kovalev, “O vnutrennix radiusax simmetrichnyx nenalegayushhix oblastej”, Izvestiya vuzov. Matematika, 2000, ¹ 6, 80–81.
[36] L. V. Kovalev, “Ocenki konformnogo radiusa i teoremy iskazheniya dlya odnolistnyx funkcij”, Zap. nauchnyx seminarov POMI, 263, 2000, 141–156.
[37] L. V. Kovalev, “Monotonnost' obobshhennogo privedennogo modulya”, Zap. nauchnyx seminarov POMI, 276, 2001, 219–236.
[38] E. V. Kostyuchenko, “Reshenie odnoj zadachi ob e'kstremal'nom razbienii”, Dal'nevost. matem. zhurn., 2:1 (2001), 3–15.
[39] G. V. Kuz'mina, “Metody geometricheskoj teorii funkcij I, II”, Algebra i analiz, 9:3 (1997), 41–103; 5, 1–50.
[40] P. P. Kufarev, “K voprosu o konformnyx otobrazheniyax dopolnitel'nyx oblastej”, Dokl. AN SSSR, 73:5 (1950), 881–884.
[41] M. A. Lavrent'ev, B. V. Shabat, Metody teorii funkcij kompleksnogo peremennogo, Nauka, M., 1973.
[42] A. L. Lukashov, “Neravenstva dlya proizvodnyx racional'nyx funkcij na neskol'kix otrezkax”, Izv. RAN. Ser. mat., 68:3 (2004), 115–138.
[43] A. L. Lukashov, “Ocenki proizvodnyx racional'nyx funkcij i chetvertaya zadacha Zolotareva”, Algebra i analiz, 19:2 (2007), 122–130.
[44] I. I. Lyashko, I. M. Velikoivanenko, V. I. Lavrik, G. E. Misteckij, Metod mazhorantnyx oblastej v teorii fil'tracii, Naukova dumka, Kiev, 1974.
[45] I. P. Mityuk, Simmetrizacionnye metody i ix prilozhenie v geometricheskoj teorii funkcij. Vvedenie v simmetrizacionnye metody, Iz-vo Kubanskogo un-ta, Krasnodar, 1980.
[46] A. V. Olesov, “O prilozhenii konformnyx otobrazhenij k neravenstvam dlya trigonometricheskix polinomov”, Matem. zametki, 76:3 (2004), 396–408.
[47] A. V. Olesov, “Neravenstva dlya mazhorantnyx analiticheskix funkcij”, Zap. nauchnyx seminarov POMI, 314, 2004, 155–173.
[48] A. V. Olesov, “Neravenstva dlya celyx funkcij konechnoj stepeni i polinomov”, Zap. nauchnyx seminarov POMI, 314, 2004, 174–195.
[49] G. Polia, G. Sege, Izoperimetricheskie neravenstva v matematicheskoj fizike, M., 1962.
[50] V. N. Rusak, Racional'nye funkcii kak apparat priblizheniya, Minsk, 1979.
[51] G. Sege, Ortogonal'nye mnogochleny, GIFML, M., 1962.
[52] A. Yu. Solynin, “Izoperimetricheskie neravenstva dlya mnogougol'nikov i dissimmetrizaciya”, Algebra i analiz, 4:2 (1992), 210–234.
[53] A. Yu. Solynin, “Polyarizaciya i funkcional'nye neravenstva”, Algebra i analiz, 8:6 (1996), 148–185.
[54] A. Yu. Solynin, “Moduli i e'kstremal'no-metricheskie problemy”, Algebra i analiz, 11:1 (1999), 3–86.
[55] P. M. Tamrazov, “Emkosti kondensatorov. Metod peremeshivaniya zaryadov”, Matem. sbornik, 115:1 (1981), 40–73.
[56] V. A. Shlyk, “O ravenstve $p$-emkosti i $p$-modulya”, Sib. matem. zhurnal, 34:6 (1993), 216–221.
[57] V. A. Shlyk, “Vesovye emkosti, moduli kondensatorov i isklyuchitel'nye mnozhestva po Fyuglede”, Dokl. RAN, 332:4 (1993), 428–431.
[58] G. D. Anderson, R. W. Barnard, K. C. Richards, M. K. Vamanamurthy, M. Vourinen, “Inequalities for zero-balanced hypergeometric functions”, Trans. Amer. Math. Soc., 347 (1995), 1713–1723.
[59] A. Baernstein, “A unified approach to symmetrization”, Partial Differential Equations of Elliptic Type, Symposia Math., 35, Cambridge Univ. Press, Cambridge, 1994, 47–91.
[60] A. Baernstein, “The ${}^?$-function in complex analysis”, Handbook of complex analysis: Geometric function theory, 1, Elsevier, Amsterdam, 2002, 229–271.
[61] C. Bandle, M. Flucher, “Harmonic radius and concentration of energy, hyperbolic radius and Liouville's equations $\Delta U=e^U$ and $\Delta U=U^{(n+2)/(n?2)}$”, SIAM Review, 38:2 (1996), 191–238.
[62] R. W. Barnard, A. Yu. Solynin, “Local variations and minimal area problem for Carathe odory functions”, Indiana Univ. Math. J., 53 (2004), 135–168.
[63] R. W. Barnard, K. Richardson, A. Yu. Solynin, “Concentration of area in half-planes”, Proc. Amer. Math. Soc., 133 (2005), 2091–2099.
[64] K. F. Barth, D. A. Brannan, W. K. Hayman, “Research problems in complex analysis”, Bull. London Math. Soc., 16:5 (1984), 490–517.
[65] A. F. Beardon, D. Minda, T. W. Ng, “Smale's mean value conjecture and the hyperbolic metric”, Math. Ann., 322:4 (2002), 623–632.
[66] D. Betsakos, “Polarization, conformal invariants, and Brownian motion”, Ann. Acad. Sci. Fen. Math., 23 (1998), 59–82.
[67] P. Borwein, T. Erdelyi, Polynomials and polynomial inequatities, Grad. Texts in Math., 161, Springer-Verlag, New York, 1995.
[68] D.-W. Byun, “Inversions of Hermite Semigroup”, Proc. Amer. Math. Soc., 118:2 (1993), 437–445.
[69] B. C. Carlson, J. L. Gustafson, “Asymptotic expansion of the first elliptic integral”, SIAM J. Math. Anal., 16:5 (1985), 1072–1092.
[70] B. C. Carlson, “Some inequalities for hypergeometric functions”, Proc. of Amer. Math. Soc., 17:1 (1966), 32–39.
[71] V. N. Dubinin, “Capacities and geometric transformations of subsets in n-space”, Geometric and Functional Analysis, 3:4 (1993), 342–369.
[72] V. N. Dubinin, D. B. Karp, “Generalized condensers and distortion theorems for conformal mappings of planar domains”, The Interaction of Analysis and Geometry, 424, eds. V. I. Burenkov, T. Iwaniec, and S. K. Vodopyanov, AMS Contemporary Mathematics, 2007, 33–51.
[73] P. Duren, “Robin capacity”, Computational methods and Function Theory (CMFT'97), eds. N. Papamichael, St. Ruscheweyh, E. B. Saff, World scientific Publishing Co., 1999, 177–190.
[74] P. Duren, M. Schiffer, “Robin functions and energy functionals of multiply connected domains”, Pacific J. Math., 148 (1991), 251–273.
[75] P. Duren, M. M. Schiffer, “Robin functions and distortion of capacity under conformal mapping”, Complex Variables, 21 (1993), 189–196.
[76] C. Ferreira, J. L. Lopez, “Asymptotic Expansions of the Appell's Function $F_1$”, Q. Appl. Math., 62:2 (2004), 235–257.
[77] D. Gaier, W. Hayman, “On the computation of modules of long quadrilaterals”, Constr. Approx., 7 (1991), 453–467.
[78] W. K. Hayman, Multivalent functions, Second ed., Cambridge Univ. Press, Cambridge, 1994.
[79] D. Karp, A. Savenkova, S. M. Sitnik, “Series expansions for the third incomplete elliptic integral via partial fraction decompositions”, J. of Comput. and Appl. Math., 207 (2007), 331–337.
[80] D. Karp, S. M. Sitnik, “Asymptotic approximations for the first incomplete elliptic integral near logarithmic singularity”, J. of Comput. and Appl. Math., 205 (2007), 186–206.
[81] D. Karp, “An approximation for zero–balanced Appell function $F_1$ near $(?1,1)$”, J. Math. Anal. Appl., 339 (2008), 1332–1341.
[82] D. Karp, “Hypergeometric reproducing kernels and analytic continuation from a half-line”, J. of Integral Transforms and Special Functions, 14:6 (2003), 485–498.
[83] D. Karp, “Holomorphic spaces related to orthogonal polynomials and analytic continuation of functions”, Analytic Extension Formulas and their Applications, eds. S. Saitoh, N. Hayashi and M. Yamamoto, Kluwer Academic Publishers, 2001, 169–188.
[84] D. Karp, “Square summability with geometric weight for classical orthogonal expansions”, Advances in Analysis, Proceedings of the 4th International ISAAC Conference, eds. H. G. W. Begehr et al, World Scientific, Singapore – NewJersey – London, 2005, 407–421.
[85] D. Karp, S. M. Sitnik, “Inequalities and monotonicity of ratios for generalized hypergeometric function”, RGMIA Research Report Collection, 10:2 (2007), Article 7.
[86] S. Kirsch, “Transfinite diameter, Chebyshev constant and capacities”, Handbook of complex analysis: Geometric function theory, 2, Elsevier, Amsterdam, 2005, 243–308.
[87] Y. L. Luke, “Inequalities for generalized hypergeometric functions”, J. Approximation Theory, 5 (1972), 41–65.
[88] Y. L. Luke, “Inequalities for generalized hypergeometric functions of two variables”, J. Approximation Theory, 11 (1974), 73–84.
[89] P. R. Mercer, “Sharpened versions of the Schwarz Lemma”, J. Math. Anal. Appl., 205 (1997), 508–511.
[90] S. Nasyrov, “Robin capacity and lift of infinitely thin airfoils”, Complex Variables, 47:2 (2002), 93–107.
[91] M. Ohtsuka, Extremal length and precise functions, Math. Sci. and Appl., 19, Tokio, 2003.
[92] R. Osserman, “A sharp Schwarz inequality on the boundary”, Proc. Amer. Math. Soc., 128:12 (2000), 3513–3517.
[93] Ch. Pommerenke, Boundary behaviour of conformal maps, Springer, Berlin, 1992.
[94] Q. I. Rahman, G. Schmeisser, Analytic theory of polynomials, London Math. Soc. Monographs, New Series, 26, Clarendon Press, Oxford, 2002.
[95] J. Sarvas, “Symmetrization of condensers in $n$-space”, Ann. Acad. Sci. Fenn. Ser. A. I. Math., 522 (1972), 1–44.
[96] S. Smale, “The fundamental theorem of algebra and complexity theory”, Bull. Amer. Math. Soc., 4:1 (1981), 1–36.
[97] G. Szego, Jahresber, Dtsch. Math. Ver., 31, 1922, 42 pp. (Aufgabe 2).
[98] A. Vasil'ev, Moduli of families of curves for conformal and quasiconformal mappings, Lecture Notes in Math., 1788, Springer, 2002.
[99] M. Vuorinen, Conformal geometry and quasiregular mappings, Lecture Notes in Math., 1319, Springer, 1988.
[100] V. Wolontis, “Properties of conformal invariants”, Amer. J. Math., 74:3 (1952), 587–606.

To content of the issue